It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-06-2002, 11:03 AM   #1
 
Join Date: Oct 2002
Posts: 0
Poller Bear HB User
Question Diharrea

I've got serious high fever from unknown infection (probabley bladder) and nearly died. Spent a week in hospital and I was given lots of antibiotics. Then a week after I was released hospital, I developed serious diharrea. I thought I caused by the antibiotics and taken dairy products as guided on internet doctors but it didn't stop. I had an another appointment ast the time, so I asked doctor but she said I shouldn't take dairy products for enzime sake. It's been 4 days since but it hasn't got better at all. I don't know who I can trust. I've taken mild medicine for it but it's same. Have I got IBS? Pleae help?

 
Old 10-06-2002, 03:01 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Louisiana
Posts: 3,326
Blastoff9600 HB UserBlastoff9600 HB User
Post

Well first dont follow the instructions from internet doctors. They dont know your case and they dont know you so their advice is simply advice nothing else. Your regular doctor is the one you need to talk to and follow their advice. Because it is professional advice that you have gotten directly from them. As for the internet doctors there is no telling if they are truly doctors or not.
Call your doctor and explain that it hasnt gotten better and go from there.
__________________
Married 3/25/95
DS 13 yr
DS 8 yr (3+ yrs ttc)
TTC #3 since 01/02

 
Sponsors Lightbulb
   
Old 10-06-2002, 10:07 PM   #3
Senior Member
(male)
 
Join Date: Sep 2002
Location: Kentucky, U.S.A.
Posts: 200
Tangle HB User
Post

severe infection, severe diharrea????

OK, research & consider the herb Goldenseal. Reasearch & consider Acidophilus/Bifidus probiotic.

These supplements should resolve your symptoms and maybe save your life.

 
Old 10-07-2002, 07:39 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

Was it primarily yogurt you were eating? Yogurt is recommended by even legitimate medicos after a course of antibiotics. Other dairy products for diarrhea would not be very helpful, IMHO.

What did your own doctor recommend after you spoke with her? Did she give you medication for the diarrhea or suggest a diet to follow? Getting diarrhea for a couple of days after and infection and antibiotics does not sound abnormal. I wouldn't be too concerned that you are developing IBS if there were no problems with your digestive system before this. Hope you get better SOON!

 
Old 10-07-2002, 08:04 AM   #5
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

You may have c-diff caused by the anitbiotics. See your doctor and get this checked out. Also pick up some yogurt with live active cultures or some acidophillous capsules to help your digestive flora. ANY TIME you need antibiotics it is extremely important that you use yogart or capsules to help reduce your chance of a candidia aka yeast infection. See your doc today and get your stools tested for c-diff. And be sure to use good infection precautions as c-diff is easily spread.

 
Old 10-08-2002, 02:21 AM   #6
Super Sarah
Guest
 
Posts: n/a
Talking

I agree on that one. If you have been in hospital with a severe infection and you have had antibiotics, then your resistance to other infections will be severely lowered. On hospital wards, unfortunately, C.Diff and MRSA are rife and C.Diff can spread like wildfire.

I would also suggest that you ask your doc to get a stool sample tested for you.

Also, taking strong antibiotics strips your natural gut flora and can give you bad diarrhea for quite sometime afterwards. Also, it can leave you prone to yeast infections, so I would also advise you to get some live yogurt and start taking some Probiotic supplements to help rebalance these. Hopefully, if you start these right away your stomach may start to settle down as your good bacteria increases.


 
Old 10-08-2002, 10:07 AM   #7
Inactive
 
Join Date: Jul 2002
Location: Iowa Park,Texas
Posts: 198
SnowyLynne HB User
Wink

Also,keep yourself well hydrated...........

 
Old 10-08-2002, 07:09 PM   #8
Blue4U2
Guest
 
Posts: n/a
Post

Super sarah hit it right on the nose!!!

Do you have any other symptoms aside from the diarreah?


Blue

 
Old 10-08-2002, 08:59 PM   #9
Newbie
 
Join Date: Oct 2002
Location: Waynesville, Mo. USA
Posts: 7
lions12 HB User
Question

What kind of antibiotic did you take? I was on Tequin {?} for 10 days for a severe ear infection and it didnt do anything for my ear, but it gave me diarehea for a whole month! I was going even when there was nothing left me. It was horrible, but finally started slowing down and then I was back to normal. The only good thing about it was I lost 10 pounds, and saved alot of money because I couldn't leave the house! I will never take that medicine again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bad Pain-Bad experience-Second Opinion today-need support! skych Pain Management 23 07-21-2008 07:37 AM
Gastritis(sp?) ThundaStorm Digestive Disorders 7 05-19-2008 08:52 PM
Amanda forginon Pain Management 6 01-04-2008 04:58 PM
Might as well flush the pills......they go there anyway!! butrfligirl28 Pain Management 21 09-21-2007 07:53 PM
Contractions and diharrea? hotmamma13 Pregnancy 7 03-02-2006 09:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!